Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 87, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2019, 6:24 PM CDT for Clay County, Oktibbeha County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2019, 6:24 PM CDT (23:24 UTC)
- Expired
- Apr 6, 2019, 7:02 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:40 PM CDT | TSTM WND DMG | 2 W Siloam, MS | SEVERAL TREES WERE DOWN IN CENTRAL CLAY COUNTY. |
| Apr 6, 6:42 PM CDT | TSTM WND DMG | West Point, MS | SOCIAL MEDIA REPORT OF A TREE DOWN IN WEST POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WUUS54 KJAN 062324
SVRJAN
MSC025-105-070015-
/O.NEW.KJAN.SV.W.0087.190406T2324Z-190407T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
624 PM CDT SAT APR 6 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Oktibbeha County in northeastern Mississippi...
Clay County in northeastern Mississippi...
* Until 715 PM CDT.
* At 623 PM CDT, a severe thunderstorm was located near Pheba, or 8
miles northwest of Starkville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Griffith and Muldrow around 635 PM CDT.
Pala Alto around 640 PM CDT.
West Point around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3366 8852 3364 8851 3364 8850 3363 8850
3351 8863 3353 8893 3376 8898 3376 8893
3380 8893 3381 8891 3381 8872 3368 8872
3368 8849
TIME...MOT...LOC 2323Z 229DEG 31KT 3356 8889
HAIL...1.00IN
WIND...60MPH
$$
JM2 follow-up statements
472
WWUS54 KJAN 062348
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
648 PM CDT SAT APR 6 2019
MSC105-062358-
/O.CAN.KJAN.SV.W.0087.000000T0000Z-190407T0015Z/
Oktibbeha MS-
648 PM CDT SAT APR 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKTIBBEHA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3366 8852 3364 8851 3364 8850 3363 8850
3351 8863 3355 8867 3357 8867 3357 8869
3368 8883 3380 8893 3381 8891 3381 8872
3368 8872 3368 8850
TIME...MOT...LOC 2348Z 229DEG 31KT 3370 8869
$$
MSC025-070015-
/O.CON.KJAN.SV.W.0087.000000T0000Z-190407T0015Z/
Clay MS-
648 PM CDT SAT APR 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL CLAY COUNTY...
At 648 PM CDT, a severe thunderstorm was located near Pala Alto, or 7
miles northwest of West Point, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3366 8852 3364 8851 3364 8850 3363 8850
3351 8863 3355 8867 3357 8867 3357 8869
3368 8883 3380 8893 3381 8891 3381 8872
3368 8872 3368 8850
TIME...MOT...LOC 2348Z 229DEG 31KT 3370 8869
HAIL...1.00IN
WIND...60MPH
$$
JM873
WWUS54 KJAN 070002
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
702 PM CDT SAT APR 6 2019
MSC025-070012-
/O.CAN.KJAN.SV.W.0087.000000T0000Z-190407T0015Z/
Clay MS-
702 PM CDT SAT APR 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3366 8852 3364 8851 3364 8850 3363 8850
3351 8863 3355 8867 3357 8867 3357 8869
3368 8883 3380 8893 3381 8891 3381 8872
3368 8872 3368 8850
TIME...MOT...LOC 0000Z 229DEG 31KT 3296 8834
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:11 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 6, 4:11 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 411 PM CDT Sat Apr 6 2019 .DISCUSSION... Tonight and Sunday: Mainly isolated intense convection over portions of east central LA at the moment along surface warm front. Presently, expect these storms to continue moving east along the boundary with more isolated convection developing along the boundary as it continues to lift northward over the next few hours. More widespread convection will develop over the ArkLaMiss Delta later into this evening as surface low over the ArkLaTex moves into eastern AR. While shear away from the boundary is not overly impressive, steep mid level lapse rates should compensate sufficiently for robust updrafts and a severe threat continuing through midnight with large hail and damaging winds being the main threats. Loss of heating and diminishing wind fields later tonight will allow for convection to wind down and low clouds to fill back in with the cooling boundary layer. The forecast area looks to stay firmly in the warm sector Sunday with no appreciable approaching features for much of the day. Thus, only expecting isolated convection in locations where the cap is weakest. Cap looks to diminish by late afternoon as the surface low over southeast TX begins to lift out to the northeast. An uptick in convective coverage and intensity should occur from the southwest by late afternoon./26/ Sunday night through Monday night: A couple of small perturbations aloft will periodically enhance storm coverage during the evening before the main upper trough begins to approach late Sunday night into early Monday. Increasing low level flow and deep layer shear will support organized storms and a slight risk for severe weather, so will continue to mention this in the HWO/graphics. Additional storms may develop with heating Monday in direct association with the upper trough. Timing details in the Sunday night through Monday period are of low confidence. Look for showers to end Monday night as the trough moves off to east. Tuesday through Saturday: A shortwave ridge will bring generally dry and warm weather to the ArkLaMiss region during the mid to late week, but will need to monitor convective potential with a trough passage for Thursday into Friday. At this time it looks like the trough will pass before for a significant storm/severe weather threat can develop. High pressure will briefly move in behind the trough as we go into the weekend, but another significant system may be quick to follow. /EC/ && .AVIATION... 18Z TAF discussion: MVFR ceilings early in the period will become VFR by mid afternoon with isolated showers and thunderstorms developing. More widespread showers and thunderstorms will move through the GLH, GWO and GTR areas between 07/00Z and 07/06Z where IFR conditions will exist along with west northwest winds from 15 to 25 knots and gusts from 25 to 35 knots. Elsewhere, isolated showers and thunderstorms will persist through 07/06Z. Vicinities impacted by these storms will see brief lowerings of ceiling and visibility to IFR. After 07/06Z, MVFR to IFR conditions will develop and linger through mid morning before improving./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 66 80 65 77 / 35 31 81 69 Meridian 65 82 65 78 / 44 24 70 73 Vicksburg 67 80 64 77 / 45 58 88 69 Hattiesburg 66 80 66 79 / 15 30 72 72 Natchez 67 80 65 75 / 18 69 84 65 Greenville 66 78 63 75 / 71 65 90 71 Greenwood 66 81 63 76 / 74 37 88 78 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 6, 4:54 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 454 PM CDT Sat Apr 6 2019 ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-072200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 454 PM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight Severe storms are expected to affect the outlook area through the evening. Damaging wind gusts to 70 mph and hail to golf ball size will be the primary concerns, with some potential for a couple of tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Additional storms with heavy rainfall will be likely late Sunday through Sunday night. A few severe storms and localized flash flooding will be possible. The primary severe weather concerns will be damaging wind gusts to 60 mph, hail to quarter size, and possibly a few tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Sunday night. LAZ016-023-025-MSZ026>033-036>039-042>050-053-072200- Madison LA-Franklin LA-Tensas-Grenada-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Claiborne- 454 PM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight The threat for severe storms will continue through the evening. Damaging wind gusts and hail will be the primary concerns, with some potential for a couple of tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Additional storms with heavy rainfall will be likely late Sunday afternoon through Sunday night. A few severe storms and localized flash flooding will be possible. The primary severe weather concerns will be damaging wind gusts to 60 mph, hail to quarter size, and possibly a few tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Sunday night. LAZ024-026-MSZ051-052-054>066-072>074-072200- Catahoula-Concordia-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 454 PM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight A few severe storms will be possible this evening. The primary concerns will be for wind gusts up to 60 mph and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Storms with heavy rainfall will be possible Sunday night. A few severe storms and localized flash flooding will be possible. The primary severe weather concerns will be damaging wind gusts to 60 mph, hail to quarter size, and possibly a few tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Sunday night. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 6, 5:32 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 2 ESE MADISON 32.45N 90.08W
04/06/2019 MADISON MS PUBLIC
TREE DOWN ACROSS MOSS WOODS DR.
&&
TWLocal storm report, Apr 6, 5:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 2 SW WEST 33.18N 89.80W
04/06/2019 HOLMES MS LAW ENFORCEMENT
TREE DOWN ACROSS BOWLING GREEN RD.
&&
TWLocal storm report, Apr 6, 5:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 4 SE HESTERVILLE 33.11N 89.61W
04/06/2019 ATTALA MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS
THE COUNTY.
&&
TWLocal storm report, Apr 6, 6:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG FRENCH CAMP 33.29N 89.40W
04/06/2019 CHOCTAW MS LAW ENFORCEMENT
TREE DOWN IN FRENCH CAMP.
&&
TWLocal storm report, Apr 6, 6:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 3 ENE CHESTER 33.38N 89.20W
04/06/2019 CHOCTAW MS PUBLIC
TREE DOWN ACROSS HWY 9 NORTHWEST OF
ACKERMAN.
&&
TWLocal storm report, Apr 6, 6:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG WEIR 33.27N 89.29W
04/06/2019 CHOCTAW MS BROADCAST MEDIA
MULTIPLE TREES DOWN IN WEIR. PICTURES
RELAYED VIA SOCIAL MEDIA.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:54 AM CDT | River Flood Warning | JAN | Attala, Holmes | 21 days |
| Apr 6, 9:55 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 6 days |
| Apr 6, 9:57 AM CDT | River Flood Warning | JAN | Sunflower | 19 days |
| Apr 6, 2:36 PM CDT | Special Weather Statement | JAN | Claiborne | 39 min |
| Apr 6, 3:09 PM CDT | Special Weather Statement | JAN | Hinds, Warren | 51 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 39 min |
| Apr 6, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Yazoo | 66 min |
| Apr 6, 4:58 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Apr 6, 5:00 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Holmes | 30 min |
| Apr 6, 5:06 PM CDT | Special Weather Statement | JAN | Leake, Scott | 24 min |
| Apr 6, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 37 min |
| Apr 6, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Smith | 42 min |
| Apr 6, 5:27 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 33 min |
| Apr 6, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster | 67 min |
| Apr 6, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 43 min |
| Apr 6, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 48 min |
| Apr 6, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 46 min |
| Apr 6, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.